Medication Side Effects

Please visit this area and participate in various diffrent topics of discussion.
Post Reply
User avatar
lmsnh
Vet
Posts: 159
Joined: Thu Apr 29, 2010 12:03 pm
Your Gulf War Unit: 400th MP BN, 800th MP Bde
Location: New Hampshire
Contact:

Medication Side Effects

Post by lmsnh » Mon Jan 03, 2011 11:48 am

I am posting this link so that all of you who may be taking the following meds are aware of some of the side effects.
The meds involved are; Prozac, Paxil, Zoloft and possibly other Serotonin Boosters.

I have been on Prozac for approximately 3 1/2 months increased from 20mg to 60mg over that time. I had been experiencing tension in my neck and clenching my jaw at night on 40mg. I began wearing my mouth guard to save my teeth from further damage and that helped some. On 60mg my jaw began getting "tighter" until I could no longer completely close my right side off my mouth, only the teeth on my left side meet slightly, making eating near impossible.

I will be contacting my VA doc today and will probably be having to go off Prozac, which really is unfortunate because it has really helped me with my anger and depression.

I just wanted to put the word out so if any of you notice the signs or symptoms listed in the article below, you will know what is causing it.

http://www.nytimes.com/books/first/g/gl ... rozac.html

Be well!
Little Sis,

SFC Lynn M. Santosuosso
U.S. Army
VFW Post 1772
Desert Shield/Storm 1990-1991,
400th MP BN, 800th MP Bde

Ft Dix, NJ BCT, 1980
Lowry AFB Denver, CO, 1981
Ft Benning, GA, 1983
Ft Devens, MA, 1985
Ft Meade, MD, 1990
76th Div, USAR. 1992-1997
User avatar
redfish
Good Soldiers Never Die
Posts: 1009
Joined: Sun Oct 25, 2009 7:36 pm
Your Gulf War Unit: 24th Infantry Division, 197th Infantry Brigage, 72 Engr Co.
Location: North Carolina

Re: Medication Side Effects

Post by redfish » Mon Jan 24, 2011 2:36 pm

Thanx sis. It is so tough getting the right med cocktail. I'm still looking for mine.
Shield/Storm
18th Airborne Corps
24th Infantry Division
197th Infantry 72 ENGR CO
Assault and Barrier Pltn
"Sledgehammer"
User avatar
sgt Jake
Soldier
Posts: 59
Joined: Wed Dec 29, 2010 5:49 pm
Your Gulf War Unit: Eagle Troop 3ACR

Re: Medication Side Effects

Post by sgt Jake » Tue Jan 25, 2011 9:05 am

I had the opposite side effect from zoloft. NOTHING got tight. I couldnt get an iraqtion! hahaha sorry about the last pun, I just couldnt resist. I have been searching for the right combo for a few years too. I am at the best I have been right now and that combo is trazadone, clonazapam, bupropion. was on citalopram to for a couple years, but the trazadone seems to be working better. Just had a telemed conference with the shrink yesterday and she bumped up my bupropion another 150mg so will see what the next few days bring. my wife says she noticed a difference in my anger outbursts since starting bupropion, so working on tweeking that scrip a little.
War is an ugly thing, but not the ugliest of things. The decayed and degraded state of moral and patriotic feeling which thinks that nothing is worth war is much worse. The person who has nothing for which he is willing to fight, nothing which is more important than his own personal safety, is a miserable creature and has no chance of being free unless made and kept so by the exertions of better men than himself.
- J o h n S t e w a r t M i l l
User avatar
redfish
Good Soldiers Never Die
Posts: 1009
Joined: Sun Oct 25, 2009 7:36 pm
Your Gulf War Unit: 24th Infantry Division, 197th Infantry Brigage, 72 Engr Co.
Location: North Carolina

Re: Medication Side Effects

Post by redfish » Tue Jan 25, 2011 6:05 pm

My new meds are knockin me out!! I think they are mirtazapine, prasizone and rispiridone.
Shield/Storm
18th Airborne Corps
24th Infantry Division
197th Infantry 72 ENGR CO
Assault and Barrier Pltn
"Sledgehammer"
User avatar
xrammyx
Vet
Posts: 160
Joined: Thu Feb 18, 2010 3:50 am
Your Gulf War Unit: 1st Armored Division HHB 6/3 ADA
Location: Cincinnati, Ohio
Contact:

Re: Medication Side Effects

Post by xrammyx » Wed Jan 26, 2011 8:44 am

Most of the meds I take knock me out also, but at least I am not having panic attacks anymore, plus i was on the wrong meds a few months ago..
HHB 6/3 ADA
Schwabach, Germany
Desert Shield/Storm
User avatar
redfish
Good Soldiers Never Die
Posts: 1009
Joined: Sun Oct 25, 2009 7:36 pm
Your Gulf War Unit: 24th Infantry Division, 197th Infantry Brigage, 72 Engr Co.
Location: North Carolina

Re: Medication Side Effects

Post by redfish » Wed Jan 26, 2011 9:11 am

The wrong meds are def. bad news. You're right about the panic attacks. I have thought that too. Plus my rage seems much more manageable when I out of it.
Shield/Storm
18th Airborne Corps
24th Infantry Division
197th Infantry 72 ENGR CO
Assault and Barrier Pltn
"Sledgehammer"
User avatar
redfish
Good Soldiers Never Die
Posts: 1009
Joined: Sun Oct 25, 2009 7:36 pm
Your Gulf War Unit: 24th Infantry Division, 197th Infantry Brigage, 72 Engr Co.
Location: North Carolina

Re: Medication Side Effects

Post by redfish » Mon Feb 07, 2011 10:51 am

My doc said she wanted me sedated not agitated
Shield/Storm
18th Airborne Corps
24th Infantry Division
197th Infantry 72 ENGR CO
Assault and Barrier Pltn
"Sledgehammer"
Post Reply